Hi Everyone... My electrophysiologist is having problems finding the right medication to treat my POTS and IST. I am currently on Midodrene for my blood pressure. For my heart we have tried Atenolol 12.5 (really small dose, but even with 10mg of Midodrene 3x a day my blood pressure would drop too low and the side effects were unbearable) .. so he concluded that I have a sensitivity to beta blockers. We then tried Verapamil 20mg (once again very small dose but it did not work, it lowered my resting heart rate to 38, which made me feel like I was going to faint all of the time, and when I was standing or walking around I was very tachycardic) so needless to say my body does not respond correctly to calcium channel blockers.. So he just prescriped me Digoxin - which he said he normally does not give to his patients with POTS and/or IST, but since I cant use beta blockers or calcium channel blockers, he wanted to give the Digoxin a try....
Anyways has anyone tried Digoxin and if so what were your experiences?
I haven't tried this, but Lanoxin (same thing) was offered to me by one doctor and I mentioned it to Heiferly who explained how it could be a possible fit in my situation (I have P.O.T.S. and I.S.T. and have had high catecholamine/inactive metabolites of same numbers here and there in the past with testing. But I was concerned when I read about possible toxicity so I didn't do it. But if things ever get so bad I need to do something like that, I'd want to get close monitoring if I tried it!
Well I tried it for 5 days and it did absolutely nothing for my heart rate at all!! I went to the electrophysiologist a few days ago and he told me that I have tried every conventional method to control the symptoms of POTS and the IST - so basically he was saying that I have not responded to any medication or my medication sensitivity did not allow me to take certain meds without horrible adverse effects... Overall he said that there is nothing more he can do and that there is some huge cardiologist conference in May and he will let me know if any new meds are mentioned in treating POTS....
He ended off by saying he will keep me in his prayers.... very discouraging to say the least!!! .... He is the chief and a great doctor - so to hear this from him left me feeling pretty hopeless to say the least...
I saw a cardiologist yesterday and he indicated you would think from how it looks on paper that Lanoxin would work, but it typically doesn't when thrown into the mix of things. He spoke of a medication that can be started at a tiny dose, like 2.5 mg, and that works on heart rate while not doing as much to the blood pressure. He thinks it doesn't tend to have the side effects associated with beta blockers that made me not like when I tried one of those. It's not been out for a very long time, which concerns me when you see all the lawsuits that come out on things, but in case you are interested in looking into it, here's the name:
My electrophysiologist is concerned about beta blockers in general... he now has me on 12.5 of atenolol cut in half.... Ok so I am not getting the side effects at that tiny tiny dose... but it is also doing nothing for my heart rate... he said atenolol is the only beta blocker he is willing to try because it is the least strongest of all.....
I wonder if he knows from first hand experience about Bystolic? My new cardiologist claims it's a newer drug (looks like it was FDA approved in 2007). He says he has to give much higher doses to his patients for blood pressure, since it's not very effective for lowering it. I am not taking anything at the moment, but am doing a holter monitor to follow up on my heart rhythm right now.
I could always mention it to him, but since it is a beta blocker I'm sure he will be concerned... with the Atenolol at 12.5 mg and Midodrine at 10mg my blood pressure was like 88/50 and my resting pulse would be between 40-50.... so my body seems to act very dramatically to beta blockers for some reason....
Ughh lovely holter monitors... I wore one back in August for 3 weeks and just wore another one quite recently for 2 weeks... torture......but atleast it gave me some answers
Wow, with your pulse reacting dramatically, it sounds like no beta blocker would be a good thing, as lowering the pulse rate (which they hope will make the heart pump more effectively and might actually raise the blood pressure) I believe is the reason they even give a beta blocker to someone with P.O.T.S..
I've not had to wear one for that long. The twenty four hour one I recently had going had at least one of the stick-um things making me itch! Think I was having an allergic reaction to it!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.